MAUDE Adverse Event Report: BIOMET MICROFIXATION TMJ SM RT FOSSA COMP; JOINT, TEMPOROMANDIBULAR, IMPLANT

BIOMET MICROFIXATION TMJ SM RT FOSSA COMP; JOINT, TEMPOROMANDIBULAR, IMPLANT
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); Loss of Range of Motion (2032); Numbness (2415); Sensitivity of Teeth (2427); Fluid Discharge (2686); Peripheral Nervous Injury (4414); Paresthesia (4421); Swelling/ Edema (4577)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Zimmer biomet complaint cmp (b)(4).D10 ¿ medical products item #01-6546ti, lot #820310d; 45mm lft narrow ti mand, item #24-6563, lot #833550b; tmj sm lft fossa comp, item # ni, lot # ni; unknown tmj system right mandible.G2: consumer: patient the device will not be returned for analysis; however, an investigation of the reported event is in progress.Once the investigation is completed, a supplemental medwatch 3500a will be submitted.
 
Event or Problem Description
It is reported that the patient had a bilateral tmj procedure.Subsequently, the patient is experiencing pain on both sides, the sensation of pins and needles along with numbness on the right side of the face and ear.The patient alleges that touching the right side of the face feels like someone is sticking a finger in the right-side ear.There is also numbness on some of the right cheek and right side of the lip.Patient have been dealing with extreme pain on the right side mostly but sometimes the left hurts too.If the patient chews on the right side, clear fluid leaks from the right ear.This also happens on the left side but not as much as the right side.The leaking of fluid from chewing has been going on for more than five years now.The patient also has limited range of motion that interferes with opening mouth and teeth brushing.The left side does not open as wide as the right side.Patient¿s sleep is also disturbed.The right side is too painful to sleep on, so if the patient accidentally turns on the right side they awake and have to reposition.The patient¿s overbite has gotten worse since the surgery too.The patient is working with pcp for pain management.Patient is seeking an oral surgeon who will accept the patient¿s insurance.No further intervention has been reported to date.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.D10 ¿ medical products: item #01-6546ti, lot #820310d; 45mm lft narrow ti mand.Item #24-6563, lot #833550b; tmj sm lft fossa comp.Item # 01-6546ti, lot # 651540a; 45mm rt narrow mandible.No product was returned, or pictures provided; visual and dimensional evaluations could not be performed.Review of the device history records identified no deviations or anomalies during manufacturing.Radiographs were provided and reviewed by a health care professional.Review of the available records identified the following: single panorex image demonstrates a plate and screw fixation of the mandibular ramus with condyle arthroplasty.Suggestion of anterior subluxation of the right mandibular condyle with limited evaluation of the left tmj.No fracture.Postsurgical changes of the right articular tubercle with three screws seen, possibly partially withdrawn.A definitive root cause cannot be determined.The reported event is unconfirmed.If any further information is found that would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.This report is being submitted to update additional information in sections b4, b5, d1, d2, d4, g3, g4, g6, h2, h3, h4, h6, h10, h11.
 
Event or Problem Description
No further event information is available at the time of this report.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information and/or corrected information.Updated: b5, g3, h1, and h6.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
It was reported that the patient had a bilateral tmj procedure.Subsequently, the patient is experiencing pain on both sides, the sensation of pins and needles along with numbness on the right side of the face and ear.The patient alleges that touching the right side of the face feels like someone is sticking a finger in the right-side ear.There is also numbness on some of the right cheek and right side of the lip.Patient have been dealing with extreme pain on the right side mostly but sometimes the left hurts too.If the patient chews on the right side, clear fluid leaks from the right ear.This also happens on the left side but not as much as the right side.The leaking of fluid from chewing has been going on for more than five years now.The patient also has limited range of motion that interferes with opening mouth and teeth brushing.The left side does not open as wide as the right side.Patient¿s sleep is also disturbed.The right side is too painful to sleep on, so if the patient accidentally turns on the right side they awake and have to reposition.The patient¿s overbite has gotten worse since the surgery too.The patient is working with pcp for pain management.Patient is seeking an oral surgeon who will accept the patient¿s insurance.No further intervention has been reported to date.It was further reported that the patient is alleging experiencing swelling and unknown complications on an unknown side approximately seven (7) years post-implantation.The patient has had no further intervention to date.However, attempts are being made to obtain additional information.
 
Event or Problem Description
It was reported that the patient had a bilateral tmj procedure.Subsequently, the patient is experiencing pain on both sides, the sensation of pins and needles along with numbness on the right side of the face and ear.The patient alleges that touching the right side of the face feels like someone is sticking a finger in the right-side ear.There is also numbness on some of the right cheek and right side of the lip.Patient have been dealing with extreme pain on the right side mostly but sometimes the left hurts too.If the patient chews on the right side, clear fluid leaks from the right ear.This also happens on the left side but not as much as the right side.The leaking of fluid from chewing has been going on for more than five years now.The patient also has limited range of motion that interferes with opening mouth and teeth brushing.The left side does not open as wide as the right side.Patient¿s sleep is also disturbed.The right side is too painful to sleep on, so if the patient accidentally turns on the right side they awake and have to reposition.The patient¿s overbite has gotten worse since the surgery too.The patient is working with pcp for pain management.Patient is seeking an oral surgeon who will accept the patient¿s insurance.No further intervention has been reported to date.It was further reported that the patient is alleging experiencing swelling and that the previously listed symptoms have continued to worsen approximately seven (7) years post-implantation.The patient has also noted that she has lost control over her lips.Finally, the patient alleges that she has lost most of the top right ack tooth as well as the back two teeth which causes the patient pain and sensitivity.The patient has had no further intervention to date.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information and/or corrected information.Updated: b5, b7, g3, h6, and h11.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: b5; g3; h1; h2; h6; h11.Root cause remains unchanged.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
TMJ SM RT FOSSA COMP
Common Device Name
JOINT, TEMPOROMANDIBULAR, IMPLANT
Manufacturer (Section D)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
Manufacturer (Section G)
BIOMET MICROFIXATION
1520 tradeport drive
jacksonville FL 32218
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key20476521
Report Number0001032347-2024-00328
Device Sequence Number15291858
Product Code LZD
UDI-Device Identifier00841036036560
UDI-Public(01)00841036036560(17)230516(10)829080
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
P020016
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup,Followup
Report Date (Section B) 02/09/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/16/2023
Device Model NumberN/A
Device Catalogue Number24-6562
Device Lot Number829080C
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/24/2024
Supplement Date Received by Manufacturer10/17/2024
08/12/2025
09/11/2025
02/09/2026
Initial Report FDA Received Date10/17/2024
Supplement Report FDA Received Date01/30/2025
09/09/2025
10/07/2025
02/09/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/16/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown